Alert archive / Arizona / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Tucson, AZ

July 25, 2008

NWS Tucson, AZ issued this flash flood watch at Jul 25, 2008, 1:06 PM MST. It took effect at Jul 25, 2008, 11:00 PM MST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2008, 1:06 PM MST (20:06 UTC)
In effect from
Jul 25, 2008, 11:00 PM MST
Expired
Jul 26, 2008, 9:10 PM MST
In force
22 hr
Issued by
NWS Tucson, AZ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KTWC 252006
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
106 PM MST FRI JUL 25 2008

AZZ019-029-030-032>035-260415-
/O.NEW.KTWC.FF.A.0002.080726T0600Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
106 PM MST FRI JUL 25 2008

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND 
  SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL ARIZONA...SOUTHEAST PINAL COUNTY AND TOHONO OODHAM 
  NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN 
  GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON 
  METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY.

* FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON

* A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA
  THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH
  THE AREA FROM THE SOUTHEAST. HEAVY DOWNPOURS ASSOCIATED WITH
  REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT...
  AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF
  SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE
  HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5
  INCHES BY SUNDAY EVENING. THESE RAINFALL AMOUNTS WOULD RESULT IN
  AT LEAST SOME FLASH FLOOD PROBLEMS. 

* FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. 
PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

$$
6 follow-up statements
000 
WGUS65 KTWC 260200
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
700 PM MST FRI JUL 25 2008

AZZ019-029-030-032>035-261000-
/O.CON.KTWC.FF.A.0002.080726T0600Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
700 PM MST FRI JUL 25 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 PM MST THIS
EVENING THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA...
  SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST 
  ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA 
  CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA 
  RIVER VALLEY.

* FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON

* A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA 
  THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH 
  THE AREA FROM THE SOUTHEAST. HEAVY DOWNPOURS ASSOCIATED WITH 
  REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR 
  NIGHT... AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER 
  HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS 
  BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED 
  AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. THESE RAINFALL 
  AMOUNTS WOULD RESULT IN AT LEAST SOME FLASH FLOOD PROBLEMS. 

* FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED.
PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

$$
000 
WGUS65 KTWC 260715
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1215 AM MST SAT JUL 26 2008

AZZ019-029-030-032>035-261515-
/O.CON.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1215 AM MST SAT JUL 26 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA...
  SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST 
  ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA 
  CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA 
  RIVER VALLEY.

* THROUGH SUNDAY AFTERNOON

* A VERY MOIST AIRMASS IS IN PLACE ACROSS SOUTHEAST ARIZONA THIS
  WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH THE
  AREA FROM THE SOUTHEAST. THE GROUND HAS BECOME SATURATED IN 
  MANY LOCATIONS WITH HEAVY RAINFALL OVER THE PAST 24 HOURS
  AHEAD OF THIS SYSTEM. HEAVY DOWNPOURS ASSOCIATED WITH REMNANT
  TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT...AS
  WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF
  SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE
  HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 
  5 INCHES BY SUNDAY EVENING.

* FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED.
PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

$$

MEYER
000 
WGUS65 KTWC 261210
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
510 AM MST SAT JUL 26 2008

AZZ019-029-030-032>035-262015-
/O.CON.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
510 AM MST SAT JUL 26 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA...
  SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST 
  ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA 
  CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA 
  RIVER VALLEY.

* THROUGH SUNDAY AFTERNOON

* A VERY MOIST AIRMASS IS IN PLACE ACROSS SOUTHEAST ARIZONA THIS 
  WEEKEND AS THE REMNANTS OF A DECAYED TROPICAL SYSTEM ENHANCES
  SHOWER AND THUNDERSTORM DEVELOPMENT. THE GROUND HAS BECOME
  SATURATED IN MANY LOCATIONS WITH HEAVY RAINFALL OVER THE PAST
  24 HOURS AHEAD OF THIS SYSTEM. HEAVY DOWNPOURS ASSOCIATED WITH
  REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR
  NIGHT...AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR.
  MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE ADDITIONAL
  AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH
  LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. 

* FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED.
PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KTWC 262025
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
125 PM MST SAT JUL 26 2008

AZZ029-032-262130-
/O.CAN.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
125 PM MST SAT JUL 26 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. THIS CANCELLATION INCLUDES CENTRAL PIMA COUNTY AND
SOUTHEAST PINAL. THE AIRMASS OVER THIS AREA OF SOUTHEAST ARIZONA
WAS STABILIZING AND DIMINISHING THE CHANCES FOR MORE WIDESPREAD
THUNDERSTORM ACTIVITY TODAY AND TONIGHT. THIS DECREASE IN
THUNDERSTORM COVERAGE HAD LESSEN THE THREAT OF FLASH FLOODING IN
THESE AREAS. THUS...THE WATCH HAS BEEN CANCELLED.

$$

AZZ019-030-033>035-271100-
/O.EXT.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
125 PM MST SAT JUL 26 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING
  AREAS...COCHISE COUNTY...SOUTHERN GREENLEE COUNTY...SANTA CRUZ
  COUNTY...FAR EASTERN PIMA COUNTY...AND GRAHAM COUNTY.

* THROUGH SUNDAY MORNING

* SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
  DEVELOP ACROSS PARTS OF SOUTHEAST ARIZONA THIS AFTERNOON AND
  TONIGHT. THE AIRMASS REMAINED VERY MOIST WHICH WILL SUPPORT
  HEAVY DOWNPOURS WITH SOME OF THE STRONGER THUNDERSTORMS. THE
  HIGHEST THREAT FOR FLASH FLOODING FROM THESE STORMS WILL BE
  ACROSS SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES INTO SOUTHERN
  GREENLEE THROUGH SUNDAY MORNING. A WIDESPREAD AREA OF ONE-HALF
  OF AN INCH TO 1.5 INCHES CAN BE EXPECTED...WITH LOCALIZED
  AMOUNTS OF 2 TO 3 INCHES BY NOON SUNDAY. THE LOCATIONS HIT THE
  HARDEST WITH HEAVY RAINFALL WILL LIKELY BE IN THE
  MOUNTAINS...WHERE RUNOFF COULD LEAD TO SIGNIFICANT FLOWS IN
  VALLEY WASHES EVEN WITHOUT HEAVY RAINS NEARBY. 

  THE CATALINA AND RINCON MOUNTAINS IN EASTERN PIMA COUNTY COULD
  ALSO EXPERIENCE HEAVY RAINS THIS AFTERNOON INTO EARLY SUNDAY.
  A FEW SHOWERS AND THUNDERSTORMS MAY MANAGE TO IMPACT THE GREATER
  TUCSON AREA WITH MINOR FLOODING IN POOR DRAINAGE AREAS POSSIBLE.
  HOWEVER...THE HIGHEST THREAT FOR FLASH FLOODING WILL BE IN THE
  MOUNTAINS...WITH RUNOFF POSSIBLY IMPACTING SOME OF THE COMMON
  LOW-WATER ROAD CROSSINGS IN THE VALLEY AND POPULAR HIKING
  TRAILS.

* FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED.
PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KTWC 270355
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
855 PM MST SAT JUL 26 2008

AZZ019-030-033>035-270500-
/O.CAN.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
855 PM MST SAT JUL 26 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. THUNDERSTORM COVERAGE THIS EVENING AND WHAT IS NOW
FORECAST FOR SUNDAY MORNING INTO NOT EXPECTED TO WIDESPREAD ENOUGH
FOR THE CONTINUATION OF THE FLASH FLOOD WATCH. HOWEVER...LOCALIZED
HEAVY RAINFALL IS STILL POSSIBLE THIS EVENING INTO SUNDAY MORNING
AS STORMS MOVE NORTHWEST TO SOUTHEAST ACROSS SOUTHEAST ARIZONA.
ALSO LIMITING THE THREAT OF FLASH FLOODING IS THAT THE THUNDERSTORMS
WILL BE MOVING AROUND 15 MPH.

$$
000 
WGUS65 KTWC 270410 CCA
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
855 PM MST SAT JUL 26 2008

AZZ019-030-033>035-270500-
/O.CAN.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
855 PM MST SAT JUL 26 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. THUNDERSTORM COVERAGE THIS EVENING AND WHAT IS NOW
FORECAST FOR SUNDAY MORNING IS NOT EXPECTED TO WIDESPREAD ENOUGH
FOR THE CONTINUATION OF THE FLASH FLOOD WATCH. HOWEVER...LOCALIZED
HEAVY RAINFALL IS STILL POSSIBLE THIS EVENING INTO SUNDAY MORNING
AS STORMS MOVE NORTHWEST TO SOUTHEAST ACROSS SOUTHEAST ARIZONA.
ALSO LIMITING THE THREAT OF FLASH FLOODING IS THAT THE THUNDERSTORMS
WILL BE MOVING AROUND 15 MPH.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 9:40 AM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 25, 9:40 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST FRI JUL 25 2008

.SYNOPSIS...THE REMNANT MOISTURE FROM TROPICAL SYSTEM DOLLY IS
EXPECTED TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO SOUTHEAST
ARIZONA THIS WEEKEND. PERIODS OF HEAVY RAINFALL POTENTIALLY MAY
OCCUR SATURDAY INTO SUNDAY. MORE NORMAL MONSOON THUNDERSTORM
ACTIVITY BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY INDICATED MOSTLY CLOUDY SKIES WRN
SECTIONS AT THIS TIME WITH MOSTLY CLEAR SKIES ERN LOCALES. DEWPOINTS
VALID 15Z WERE GENERALLY IN THE 60S AND THESE TEMPS WERE NEARLY 2-5
DEGS HIGHER VERSUS 24 HOURS AGO. 25/12Z KTWC SOUNDING DEPICTED
INCREASED MID-LEVEL MOISTURE VERSUS THIS TIME THUR...WITH PRECIP
WATER VALUE NEAR 1.65 INCHES. ELY/SELY FLOW PREVAILED THROUGHOUT
MUCH OF THE COLUMN. WATER VAPOR IMAGERY AND 25/12Z UPPER AIR PLOTS
INDICATED CYCLONIC CIRCULATION OR REMNANT OF TROPICAL SYSTEM DOLLY
SOUTH OF THE TX BIG BEND REGION. BROAD RIDGE CONTINUED OVER THE SRN
CONUS.

ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL LEAD TO
SCATTERED SHOWERS AND THUNDERSTORMS FROM THE TUCSON METRO AREA EWD
LATER TODAY...WITH LESSER CHANCES ACROSS FAR WRN PIMA COUNTY. AGREE
WITH SPC DAY 1 CONVECTIVE OUTLOOK THAT ISOLATED DOWNBURSTS MAY OCCUR
THIS AFTERNOON INTO THIS EVENING.

HAVE ALREADY MADE UPWARD ADJUSTMENTS TO THE INHERITED POP FIELDS
STARTING LATE TONIGHT AND CONTINUING INTO SAT NIGHT. WITHOUT
RESTATING EACH MODEL SOLUTION...APPEARS WIDESPREAD PRECIP EVENT
SHOULD OCCUR FROM THE TUCSON METRO AREA EWD AND SWD BY DAYBREAK SAT
AND CONTINUING INTO SUN. AT THIS TIME CONFIDENCE IS HIGH ENOUGH TO
SUPPORT THE ISSUANCE OF A FLASH FLOOD WATCH FOR ZONES 19/30/33/34/35
STARTING 12Z SAT AND CONTINUING INTO SUN AFTERNOON. HAVE ALREADY
COORDINATED THIS NOTION WITH WFO EPZ...AND WILL COORDINATE FURTHER
WITH WFO/S PSR/FGZ DURING 18Z BLAST-UP. AT THIS TIME APPEARS
MAJORITY OF SE AZ WILL RECEIVE ONE QUARTER TO 1 INCH OF RAINFALL...
AND LOCALIZED 2-4 INCH AMOUNTS POTENTIALLY MAY OCCUR ESPECIALLY
HIGHER TERRAIN.

DECREASED CONVECTIVE ACTIVITY STARTING MON AND CONTINUING INTO
MIDWEEK AS PROGS DEPICT SOME DRYING ESPECIALLY MID-LEVELS. BELIEVE
25/00Z GFSX MOS GUIDANCE POP VALUES ARE PROBABLY TOO LOW AS RESIDUAL
MOISTURE IN COMBINATION WITH DAYTIME HEATING SHOULD BE SUFFICIENT
FOR POPS CLOSER TO CLIMO VALUES. SEASONABLY HOT TEMPS TODAY THEN
COOLER SAT DUE TO INCREASED-MOISTURE SCENARIO. BELOW NORMAL DAYTIME
TEMPS SUN-MON THEN GRADUALLY WARMER BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...EXPECT SCATTERED TSRA/SHRA THIS AFTERNOON AND EVENING
WITH 5-8K FT AGL CEILINGS AND BRIEF VISIBILITY REDUCTIONS TO NEAR 1
MILE. BRIEF GUSTS TO NEAR 50 KTS VICINITY STRONGEST STORMS.
SCATTERED TO NUMEROUS TSRA/SHRA AFTER 26/07Z AND CONTINUING INTO
SATURDAY. HIGHER TERRAIN LIKELY TO HAVE MVFR AND/OR IFR CONDITIONS
SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 24, 1:35 PM MST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST THU JUL 24 2008

AZZ019-029>035-251400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
135 PM MST THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED MOUNTAIN THUNDERSTORMS WILL INCREASE A BIT MORE THROUGH
LATE AFTERNOON...WITH STEERING WINDS AROUND 15 MPH PUSHING MANY OF
THEM WEST INTO THE VALLEYS THROUGH MID EVENING. AN UPPER LEVEL
DISTURBANCE OVER NORTHERN SONORA WILL CONTINUE TO MOVE WEST THIS
EVENING...AND WILL HAVE A TENDENCY TO ENHANCE THUNDERSTORMS BETWEEN
TUCSON AND THE INTERNATIONAL BORDER. THE MAIN RISK FROM THE STORMS
TODAY WILL BE ISOLATED DOWNBURST WINDS UP TO 60 MPH...AND ISOLATED
RAINFALL UP TO AN INCH AND A HALF. ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED...AND MOST THUNDERSTORMS WILL DIMINISH BY 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL DEPRESSION DOLLY HAS TRAVELED GENERALLY UP THE RIO GRANDE
VALLEY TODAY...AND WILL CONTINUE TO DO SO BEFORE THE LOW LEVEL
CIRCULATION DISSIPATES ON FRIDAY. HOWEVER THE MORE NORTHERLY TRACK
MEANS THAT MUCH OF HER LOWER LEVEL MOISTURE DID NOT GET WRUNG OUT
OVER THE MOUNTAINS OF NORTHEAST MEXICO. THUS THE MOISTURE WILL
ARRIVE IN SOUTHEAST ARIZONA A LITTLE SOONER...PERHAPS AS EARLY AS
FRIDAY NIGHT...WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
EXPECTED FROM SATURDAY MORNING THROUGH SUNDAY. IN REMNANT TROPICAL
SYSTEMS LIKE THIS...HEAVY DOWNPOURS CAN DEVELOP AT ANY TIME...DAY OR
NIGHT...AND CAN PRODUCE RAINFALL RATES WELL OVER AN INCH PER HOUR.
IF CURRENT TRENDS CONTINUE...MUCH OF SOUTHEAST ARIZONA MAY RECEIVE
BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF RAIN THIS
WEEKEND...WITH LOCALIZED 2 TO 4 INCH AMOUNTS NOT OUT OF THE
QUESTION. BECAUSE THE GROUND IS NOW SATURATED...THESE RAINFALL
AMOUNTS WOULD RESULT IN AT LEAST SOME FLASH FLOOD PROBLEMS. THE
EXACT DETAILS ON WHERE AND WHEN THE HEAVIEST RAIN MAY FALL IS NOT
CERTAIN YET...SO THOSE WITH OUTDOOR PLANS THIS WEEKEND SHOULD
CONTINUE TO MONITOR FORECASTS CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Jul 25, 10:42 AM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1042 AM MST FRI JUL 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     9 ESE TUCSON            32.19N 110.80W
07/24/2008                   PIMA               AZ   TRAINED SPOTTER

            ROOF PARTIALLY BLOWN OFF HOME NEAR 22ND AND CAMINO SECO.
            TIME APPROXIMATE.

&&

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:19 PM MSTSevere Thunderstorm WarningTWCPima26 min
Jul 24, 5:44 PM MSTSevere Thunderstorm WarningTWCGraham31 min
Jul 24, 6:43 PM MSTSevere Thunderstorm WarningTWCPima47 min
Jul 24, 6:56 PM MSTSevere Thunderstorm WarningTWCPinal34 min
Jul 24, 7:26 PM MSTSevere Thunderstorm WarningTWCPima64 min
Jul 24, 8:58 PM MSTSevere Thunderstorm WarningTWCPima36 min
Jul 25, 2:15 PM MSTSevere Thunderstorm WarningTWCCochise30 min
Jul 25, 2:54 PM MSTFlash Flood WarningTWCCochise2 hr
Jul 25, 3:45 PM MSTSevere Thunderstorm WarningTWCCochise29 min

Nearby

Flash Flood Watches in Arizona, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.